Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 101, NWS Baltimore/Washington

June 24, 20125 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 24, 2012, 3:25 PM EDT for 5 counties in Virginia. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Jun 24, 2012, 3:53 PM EDT
In force
28 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Albemarle County, VA, Culpeper County, VA, Greene County, VA, Madison County, VA, Orange County, VA

The radar

The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:29 PM EDTHAIL 1.751 Ne Eheart, VA
Jun 24, 3:30 PM EDTHAIL 12 Nnw Barboursville, VA
Jun 24, 3:42 PM EDTTSTM WND DMG1 Ssw Montpelier Statio, VABRANCHES DOWN ON ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WUUS51 KLWX 241925
SVRLWX
VAC003-047-079-113-137-242015-
/O.NEW.KLWX.SV.W.0101.120624T1925Z-120624T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN GREENE COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...
  NORTHEASTERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN MADISON COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 318 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 8 MILES
  SOUTHEAST OF STANARDSVILLE...OR 13 MILES NORTHEAST OF
  CHARLOTTESVILLE...AND WAS MOVING NORTH AT 20 MPH. THIS STORM IS
  CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STANARDSVILLE...
  MADISON...

LAT...LON 3830 7846 3845 7834 3831 7808 3810 7825
      3818 7849
TIME...MOT...LOC 1925Z 202DEG 17KT 3823 7834

$$
2 follow-up statements
453 
WWUS51 KLWX 241945
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT SUN JUN 24 2012

VAC003-047-079-113-137-242015-
/O.CON.KLWX.SV.W.0101.000000T0000Z-120624T2015Z/
ORANGE VA-GREENE VA-CULPEPER VA-ALBEMARLE VA-MADISON VA-
345 PM EDT SUN JUN 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MADISON...ALBEMARLE...CULPEPER...GREENE AND ORANGE COUNTIES...

AT 336 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES WEST OF
ORANGE...OR 19 MILES NORTHEAST OF CHARLOTTESVILLE...AND WAS MOVING
NORTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MADISON MILLS...
  TWYMANS MILL...
  FIVE FORKS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3821 7839 3838 7821 3831 7808 3811 7824
TIME...MOT...LOC 1944Z 247DEG 20KT 3825 7818

$$
710 
WWUS51 KLWX 241953
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT SUN JUN 24 2012

VAC003-047-079-113-137-242002-
/O.CAN.KLWX.SV.W.0101.000000T0000Z-120624T2015Z/
ORANGE VA-GREENE VA-CULPEPER VA-ALBEMARLE VA-MADISON VA-
353 PM EDT SUN JUN 24 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR MADISON...
ALBEMARLE...CULPEPER...GREENE AND ORANGE COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.


LAT...LON 3821 7839 3838 7821 3831 7808 3811 7824
TIME...MOT...LOC 1952Z 202DEG 17KT 3835 7828

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:28 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 24, 2:28 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT SUN JUN 24 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE EASTERN SEABOARD THIS EVENING AS A
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL EXIT THE MID
ATLANTIC BY EARLY MONDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS
THE REGION THROUGH THE MIDDLE OF NEXT WEEK. THE NEXT FRONTAL SYSTEM
IS EXPECTED TO IMPACT THE AREA THURSDAY NIGHT INTO SATURDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE CONTINUES ALONG THE SPINE OF THE APPALACHIANS THIS
AFTERNOON. A COLD FRONT IS SITUATED ACROSS THE MIDDLE OHIO
VALLEY...WITH A WEAK SURFACE TROUGH ACROSS THE EASTERN CWFA. SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE HIGHER TERRAIN IN THE
SOUTH...IN THE VICINITY OF THE WEAK SURFACE TROUGH. WV/500MB
ANALYSIS SHOWS A WEAK SHORTWAVE ACROSS THE EASTERN OHIO VALLEY. THIS
FEATURE WILL CONTINUE TO DROP SE IN THE FLOW THIS AFTERNOON AND
EVENING.

MOISTURE HAS POOLED ALONG THE WEAK SURFACE TROUGH ACROSS THE
SOUTHERN CWFA...WITH DEWPOINTS IN THE MIDDLE TO UPPER 60S. ATMOS IS
MOST UNSTABLE IN THE SOUTH WITH CAPES RANGING FROM 1000 TO 2000.
MODIFIED 12Z SOUNDING SHOWED A CAP AROUND 725MB. EXPECT THE CAP TO
BE SOMEWHAT ERODED AS THE MID LEVEL SHORTWAVE DROPS SE THIS
AFTERNOON/EVENING. THE BEST COVERAGE OF STORMS SHOULD STILL BE
ACROSS THE CENTRAL VA FOOTHILLS...NORTHERN VA PIEDMONT AND POSSIBLE
LOWER SOUTHERN MARYLAND AND THE ADJACENT RIVER/BAY. SEVERE WEATHER
WOULD BE MOST LIKELY IN THIS AREA ALSO...BUT ANY SEVERE STORMS
SHOULD REMAIN ISOLATED IN NATURE. THE MAIN THREAT WOULD BE FROM WET
MICROBURSTS...AS EVIDENCED BY THE INVERTED V STRUCTURE ON THE
MODIFIED 12Z SOUNDING. SOME HAIL MAY BE POSSIBLE INTO THE
EVENING...AS THE MID LEVELS COOL WITH THE SHORTWAVE.

STORMS MAY ALSO TRY TO FORM ALONG ANY MESOSCALE BOUNDARIES A LITTLE
FURTHER NORTH DURING THE EVENING HOURS. ATMOS WILL REMAIN
MARGINALLY UNSTABLE INTO THE OVERNIGHT HOURS. STILL ONLY EXPECTING
SCT STORMS...BUT SEVERITY WILL BE LIMITED DUE TO LOSS OF HEATING.

HIGH PRESSURE WILL EVENTUALLY MOVE OFFSHORE THIS EVENING AS THE COLD
FRONT APPROACHES FROM THE WEST. POPS BEGIN INCREASING IN THE WESTERN
CWFA AFTER MIDNIGHT...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ALONG AND JUST AHEAD OF THE BOUNDARY.

TOOK A BLEND FOR MIN TEMPS OVERNIGHT. THE SREFS AND WRFNMM12G HAVE
BEEN PERFORMING WELL...SO WEIGHTED THOSE MODELS A LITTLE HIGHER THAN
THE REST.
&&

.SHORT TERM /MONDAY/...
COLD FRONT WILL MOVE EAST ACROSS THE WESTERN AREAS VERY EARLY IN THE
MORNING...AND SHOULD CLEAR THE EASTERN CWFA BY MID TO LATE
AFTERNOON. SOME INSTABILITY WILL EXIST ALONG WITH SOME MARGINAL
SHEAR...BUT OVERALL...SEVERE WEATHER IS NOT ANTICIPATED WITH THE
FROPA.
&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT IS EXPECTED TO BE EAST OF CHESAPEAKE BAY BY MONDAY
EVENING...WITH HIGH PRESSURE SITUATED OVER THE UPPER GREAT LAKES.
COOLER NORTHERLY FLOW WILL BUILD INTO THE REGION. GUSTY WINDS ARE
EXPECTED IN THE WAKE OF THE COLD FRONT MONDAY EVENING...THEN WINDS
DIMINISH OVERNIGHT AS THE BOUNDARY LAYER DECOUPLES. MUCH COOLER
TEMPS EXPECTED OVERNIGHT...WITH LOWS RANGING FROM THE MID 40S OVER
THE POTOMAC HIGHLANDS TO AROUND 60 IN URBAN BALTIMORE/WASHINGTON.

ON TUESDAY...HIGH PRESSURE SLOWLY DROPS FROM THE GREAT LAKES INTO
THE OHIO VALLEY...WITH AN UPPER LOW TO OUR NORTH.  THERE ARE
DIFFERENCES BETWEEN NAM/GFS/ECMWF IN PLACEMENT OF THE UPPER
LOW...RANGING SOUTHERN NEW ENGLAND PER THE NAM TO THE SOUTHERN
MARITIMES PER THE GFS. WEAK TROUGHS ARE EXPECTED TO ROTATE AROUND
THE LOW. IF THE NAM VERIFIES...THE COOLER AIR ALOFT DUE TO THE
CLOSER LOW COULD TRIGGER A SHOWER OVER NORTHEASTERN PORTIONS OF THE
FORECAST AREA. CONFIDENCE IS LOW...SO POPS LIMITED TO SLIGHT CHANCE
DURING THE DAY. OTHERWISE BREEZY CONDITIONS EXPECTED WITH NW FLOW.
HIGHS WILL BE BELOW NORMAL...PRIMARILY IN THE UPPER 70S ACROSS THE
FORECAST AREA.

THE HIGH GRADUALLY SHIFTS SOUTHWARD FROM THE OHIO VALLEY AND INTO
THE SOUTHEASTERN STATES TUESDAY NIGHT THROUGH THURSDAY...WITH DRY
WEATHER CONTINUING. TEMPS MODERATE BACK TO NORMAL WEDNESDAY. HEAT
RETURNS TO THE AREA THURSDAY AS 500MB RIDGING BUILDS INTO THE
MISSISSIPPI VALLEY AND SOUTHEASTERN STATES. HIGHS THURSDAY THROUGH
THE WEEKEND REFLECT HPC GUIDANCE...WITH TEMPS INTO THE 90S AND
POSSIBLY APPROACHING 100 FRIDAY AND SATURDAY IN THE WARMEST AREAS.
MAY ALSO SEE A SERIES OF WEAK FRONTAL BOUNDARIES DURING THIS TIME
FRAME...SO SLIGHT CHANCE TO CHANCE POPS FOR TSTMS AS WELL.
&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
CLOUDS ARE STARTING TO FILL IN FROM THE WEST AS WELL.  BRIEF PERIODS
OF MVFR/IFR CONDITIONS ARE POSSIBLE IN THUNDERSTORM ACTIVITY AS
WELL AS VRB GUSTY WINDS THIS AFTERNOON...BEST CHANCE FOR SH AND
TS WILL BE CHO-IAD-DCA. THIS EVENING AND OVERNIGHT A COLD FRONT
WILL APPROACH THE REGION. SHRA IS POSSIBLE AS IT CROSSES WITH
CHANCES STARTING AT MRB AROUND 8Z AND MOVING EASTWARD TO IAD- CHO-
DCA-BWI-MTN BY NOON MONDAY.  GUSTY NW WINDS AS WELL AS CLEARING
WILL FILL IN BEHIND FRONT MONDAY AFTERNOON.

VFR CONDITIONS EXPECTED MONDAY NIGHT THROUGH THURSDAY. NW WINDS
TUESDAY AND WEDNESDAY...WITH DAYTIME GUSTS UP TO 15-20 KT EXPECTED.
LIGHTER WINDS LESS THAN 10 KT LIKELY THURSDAY. OCCASIONAL SUB-VFR
POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH POSSIBLE TSTMS.
&&

.MARINE...
MADE A FEW CHANGES TO THE OVERNIGHT MARINE HEADLINE EARLIER TODAY.
MODELS/BUFKIT FORECAST SOUNDINGS DO SHOW CHANNELING UP THE BAY
TONIGHT. THE MOST LIKELY AREAS TO REACH AROUND 20 KT GUSTS WOULD BE
THE MIDDLE BAY AND LOWER TIDAL POTOMAC. HAVE REMOVED PORTIONS OF THE
UPPER BAY FROM THE HEADLINE.

THERE WILL BE A LULL IN SCA CONDITIONS DURING THE DAY ON MONDAY.
HOWEVER...AFTER THE FROPA...NORTHERLY WINDS ARE EXPECTED TO CHANNEL
DOWN THE BAY. HAVE LEFT THE SCA UP FOR THE ENTIRE MARINE AREA FOR
THE AFTERNOON.

SCA CONTINUES MONDAY NIGHT...WITH GUSTY N-NW WINDS UP TO 20 KT
EXPECTED BEHIND THE COLD FRONT. SCA MAY NEED TO BE EXTENDED THROUGH
TUESDAY WITH A STRONG GRADIENT LIKELY BETWEEN LOW PRESSURE TO OUR
NORTH AND HIGH PRESSURE TO THE WEST. SUB-SCA CONDITIONS EXPECTED
WEDNESDAY AND THURSDAY.
&&

.COASTAL FLOOD...
WATER LEVELS ARE CURRENTLY RUNNING AROUND THREE QUARTERS OF A FOOT
ABOVE NORMAL. THE EVENING/OVERNIGHT HIGH TIDE CYCLE IS THE LOWER OF
THE HIGH TIDES AND COASTAL FLOODING ISSUES ARE NOT ANTICIPATED.
HOWEVER...WITH SOUTHERLY FLOW INCREASING OVERNIGHT...TIDAL ANOMALIES
MAY CONTINUE TO INCREASE BY MONDAY MORNING. THE MORNING HIGH TIDE
CYCLE IS THE HIGHER TIDE...AND SOME MINOR COASTAL FLOODING IS
POSSIBLE IN THE SENSITIVE AREAS. CURRENT WATER LEVELS ARE RUNNING
SLIGHTLY BELOW MODEL FORECASTED VALUES...SO CONFIDENCE IS TOO LOW
FOR ISSUING A HEADLINE AT THIS TIME.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
     MONDAY FOR ANZ533-534-537-541>543.
     SMALL CRAFT ADVISORY FROM 2 PM TO 8 PM EDT MONDAY FOR ANZ535-
     536.

&&

LISTEMAA/STRUCKMANN/SHEFFIELD
Hazardous weather outlook, Jun 24, 2:32 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EDT SUN JUN 24 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
232 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING...MAINLY ACROSS THE SOUTHERN SUBURBS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TIDAL POTOMAC
AND PORTIONS OF THE MARYLAND CHESAPEAKE BAY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS MAY BE POSSIBLE ACROSS LOWER SOUTHERN MARYLAND
MONDAY AFTERNOON.

A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY AFTERNOON AND MONDAY
NIGHT. A SMALL CRAFT ADVISORY MAY ALSO BECOME NECESSARY OVER A
PORTION OF THE WATERS ON TUESDAY.

HEAT INDICES MAY EXCEED 105 DEGREES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION COULD BECOME NECESSARY LATE THIS
AFTERNOON AND EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-251000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
232 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS
THE CENTRAL VIRGINIA FOOTHILLS AND THE NORTHERN VIRGINIA PIEDMONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES MAY EXCEED 105 DEGREES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Jun 24, 2:16 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 NE LINCOLN            39.13N  77.68W
06/22/2012  E0.88 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200442

HAS
Special weather statement, Jun 24, 2:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EDT SUN JUN 24 2012

VAZ050-051-055-502-241930-
ORANGE VA-CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-
259 PM EDT SUN JUN 24 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...CULPEPER...SOUTHERN
FAUQUIER AND STAFFORD COUNTIES...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
LIGNUM...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE BEALETON.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3864 7769 3839 7761 3835 7794 3850 7799
TIME...MOT...LOC 1859Z 255DEG 16KT 3846 7780

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:27 AM EDTSmall Craft AdvisoryLWX4 days
Jun 24, 2:59 PM EDTSpecial Weather StatementLWXCulpeper31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.